Alert archive / Florida / Coastal Flood Statements in 2013

Coastal Flood Statement 2, NWS Key West, FL

December 3, 2013Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Dec 3, 2013, 12:46 PM EST for Monroe County, Florida. It took effect at Dec 3, 2013, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2013, 12:46 PM EST (17:46 UTC)
In effect from
Dec 3, 2013, 7:00 PM EST
Expired
Dec 4, 2013, 4:00 AM EST
In force
9 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KKEY 031746
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1246 PM EST TUE DEC 3 2013

FLZ076>078-040900-
/O.NEW.KKEY.CF.S.0002.131204T0000Z-131204T0900Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1246 PM EST TUE DEC 3 2013

...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN
  COMBINATION WITH THE SPRING TIDES ASSOCIATED WITH THE NEW MOON
  PHASE SHOULD LEAD TO MINOR COASTAL FLOODING OF LOW- LYING AREAS IN
  THE FLORIDA KEYS TONIGHT.

* TIMING...WATER LEVELS WILL BE AROUND ONE HALF TO THREE QUARTERS OF
  A FOOT ABOVE PREDICTED VALUES...ESPECIALLY DURING THE TIME OF HIGH
  TIDE TONIGHT. THE TIMES OF HIGH TIDE RANGE FROM 800 PM TO 1100 PM
  ON THE OCEANSIDE TO AS LATE AS 200 AM EARLY WEDNESDAY MORNING ALONG
  THE GULF AND BAYSIDE.

* IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST
  ELEVATION STREETS OF UP TO SIX INCHES IN DEPTH. SOME STORM DRAINS
  WILL OVERFLOW...AND SOME LOW-LYING DOCKS AND SEAWALLS COULD BE
  OVER-TOPPED. 

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316...EXTENSION 3.

$$

JR

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 3, 10:15 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Dec 3, 10:15 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1015 AM EST TUE DEC 3 2013

.DISCUSSION...
A WEAK HIGH PRESSURE CELL HAS DEVELOPED OVER THE NORTHERN BAHAMAS IN
THE WAKE OF A DEPARTING ATLANTIC GALE CENTER. CONSEQUENTLY...LOCAL
BREEZES HAVE TURNED SOUTHEASTERLY AT LOW ALTITUDES. THIS IS
SUPPORTING WEAK AND SHALLOW WARM THERMAL ADVECTION...EVIDENCED BY
SCATTERED DECKS OF STRATOCUMULUS AND ALTOCUMULUS CLOUDS...ESPECIALLY
OVER THE WESTERN ZONES. A COUPLE OF RAIN SHOWERS EVEN HAVE DEVELOPED
OVER THE LOWER STRAITS OF FLORIDA SOUTH OF DRY TORTUGAS NATIONAL
PARK.

CURRENTLY...AIR TEMPERATURES ALREADY ARE IN THE UPPER 70S...AND HIGHS
LIKELY WILL REACH 80F IN MOST ISLAND COMMUNITIES. DEWPOINTS ARE IN
THE MID 60S...AND MAY INCREASE ANOTHER DEGREE OR TWO BY LATE
AFTERNOON. FORECASTS ARE ON TRACK...AND FEW CHANGES WILL BE NECESSARY
TO THE DIGITAL DATABASE AT THIS TIME. SOME OF THE DERIVED PRODUCTS
WILL BE UPDATED IN THE NEXT HOUR TO REMOVE TRANSITIONS.
&&

.MARINE...
LIGHT TO GENTLE EAST TO SOUTHEAST BREEZES WILL FRESHEN A TAD THIS
AFTERNOON. SEAS WILL REMAIN BELOW 3 FEET IN MOST AREAS.
&&

.AVIATION...
THROUGH 04/15Z...PREVAILING VFR CONDITIONS ARE EXPECTED AT EYW AND
MTH.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....KASPER
DATA COLLECTION.......RIZZO

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 3, 6:00 AM EST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EST TUE DEC 3 2013

FLZ076>078-GMZ031>035-042>044-052>055-072>075-041100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD
SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
600 AM EST TUE DEC 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER WILL OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS THURSDAY NIGHT THROUGH SATURDAY...OTHERWISE...NO
HAZARDOUS WEATHER IS ANTICIPATED ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Coastal Flood Statements in Florida, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.